Alert archive / Texas / High Wind Warnings in 2020
High Wind Warning 20, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 24, 2020, 10:09 AM CDT for Culberson County, Texas; Eddy County, New Mexico. It took effect at Mar 25, 2020, 10:00 AM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2020, 10:09 AM CDT (15:09 UTC)
- In effect from
- Mar 25, 2020, 10:00 AM CDT
- Expired
- Mar 24, 2020, 10:17 AM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 3.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3673 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497 WWUS74 KMAF 241509 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1009 AM CDT Tue Mar 24 2020 NMZ027-TXZ270-271-250000- /O.NEW.KMAF.HW.W.0020.200325T1500Z-200326T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 909 AM MDT Tue Mar 24 2020 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 9 AM to 6 PM MDT Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Light low flying aircraft may experience severe turbulence. PRECAUTIONARY/PREPAREDNESS ACTIONS... If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
183 WWUS74 KMAF 241517 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1017 AM CDT Tue Mar 24 2020 NMZ027-TXZ271-250100- /O.CAN.KMAF.HW.W.0020.200325T1500Z-200326T0000Z/ /O.NEW.KMAF.HW.W.0021.200324T1517Z-200325T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 917 AM MDT Tue Mar 24 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...HIGH WIND WARNING FOR WEDNESDAY IS CANCELLED... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph. * WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In Texas, Guadalupe and Delaware Mountains in Texas. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Light low flying aircraft may experience severe turbulence. PRECAUTIONARY/PREPAREDNESS ACTIONS... If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ270-241630- /O.CAN.KMAF.HW.W.0020.200325T1500Z-200326T0000Z/ Guadalupe Mountains Above 7000 Feet- Including the city of Guadalupe Mountains NP 917 AM MDT Tue Mar 24 2020 ...HIGH WIND WARNING IS CANCELLED... The warning for Wednesday is cancelled. $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 24, 5:42 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Mar 24, 5:42 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 542 AM CDT Tue Mar 24 2020 .DISCUSSION... See 12Z Aviation Discussion below. && .AVIATION... VFR conditions will prevail next 24 hours. Westerly flow will increase slightly after sunrise, and become gusty NW terminals. Sfc flow will back slightly to SW late. A few high clouds are expected. && .PREV DISCUSSION... /issued 319 AM CDT Tue Mar 24 2020/ DISCUSSION... Latest satellite imagery indicates nearly zonal flow aloft over the region, and a weakening mountain wave signature to the lee of the Guadalupe Mountains. Observations at Guadalupe Pass as well as The Bowl in Guadalupe Mountains National Park indicate winds have decreased below warning criteria, thus have gone ahead and cancelled the High Wind Warning a bit early this morning. While winds look to remain elevated across the higher terrain the next several days, High Winds look to be borderline in the near term, thus have foregone any additional wind headlines for the time being. At the surface, a weak surface low reflected from a passing dampening shortwave to the north is progressing across the Texas Panhandle early this morning, with an associated front resulting in slightly cooler temperatures today than yesterday, with highs ranging from the middle 70s north to the middle 90s through the Rio Grande Valley. Swift westerly downslope flow will return on Wednesday-Thursday, along with an intensifying thermal ridge, yielding a quick warm up to what will likely be the first 90 degree temperatures of the year for many locations across the Plains. Wednesday's highs look to range from the middle 80s to lower 90s for most, and Thursday's highs in the upper 80s to middle 90s. The hottest temperatures will not surprisingly be found through the Rio Grande Valley and portions of the Big Bend Area, where lower 100s look likely both Wednesday and Thursday. Winds look to ramp up across the mountains beginning Thursday night, possibly continuing into Saturday, as an upper trough passes to the north of the region. This may yield a prolonged period of high winds across the Guadalupe Mountains and possibly the higher elevations of the Davis Mountains starting Thursday night/Friday morning. An associated Pacific front will result in cooler temperatures Friday, and a trailing cold front will cool temperatures further to near or even slightly below normal by Saturday. Sunday into early next week, temperatures look to hover right around normal in the 70s for most, with dry conditions expected to continue at least through the weekend. FIRE WEATHER... Near-critical fire wx conditions are expected today and Wednesday. Unseasonably warm temperatures will result in RH in the teens this afternoon, and single digits Wednesday. Diurnal heating will mix down gusty, westerly 20' winds under zonal flow aloft. This will yield RFTIs of 3-4 along the mtns from the Guadalupes thru the Davis/Apaches, as well as adjacent plains. W/ERCs under the 50th percentile, today and Wednesday are prime candidates for a Rangeland Fire Danger Statement. Near Critical conditions should shift north a bit Wednesday.&& && .PRELIMINARY POINT TEMPS/POPS... Big Spring 80 50 90 60 / 0 0 0 0 Carlsbad 80 48 87 55 / 0 0 0 0 Dryden 91 57 95 62 / 0 0 0 0 Fort Stockton 81 55 92 59 / 0 0 0 0 Guadalupe Pass 69 50 78 57 / 0 0 0 0 Hobbs 75 47 84 54 / 0 0 0 0 Marfa 78 39 86 45 / 0 0 0 0 Midland Intl Airport 80 51 90 59 / 0 0 0 0 Odessa 80 51 90 59 / 0 0 0 0 Wink 82 48 91 55 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 44/84/44
Hazardous weather outlook, Mar 24, 4:09 AM CDT, 6 hours before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 409 AM CDT Tue Mar 24 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-250915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 409 AM CDT Tue Mar 24 2020 /309 AM MDT Tue Mar 24 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Near critical fire weather conditions are expected through mid evening for much of West Texas and Southeast New Mexico, due to breezy west winds, unseasonably warm temperatures, and consequent dry conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Near critical fire weather conditions are expected Wednesday for most of Southeast New Mexico and adjacent areas of West Texas, due to breezy west winds, unseasonably warm temperatures, and consequent dry conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 10:17 AM CDT | High Wind Warning | MAF | Culberson | 10 hr |
| Mar 24, 1:40 PM CDT | High Wind Watch | MAF | Culberson | 14 hr |
Nearby
High Wind Warnings in Texas, 2020High Wind Warnings in New Mexico, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.